Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 116, NWS Memphis, TN

May 26, 2002Crockett County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 26, 2002, 10:12 AM CDT for Crockett County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2002, 10:12 AM CDT (15:12 UTC)
Expired
May 26, 2002, 10:45 AM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Crockett County, TN

The radar

The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2002-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2002-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 261512
SVRMEM
TNC033-261545-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1011 AM CDT SUN MAY 26 2002

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CROCKETT COUNTY IN NORTHWEST TENNESSEE

* UNTIL 1045 AM CDT.

* AT 1005 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  CHESTNUT BLUFF...MOVING EAST AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 1045 AM CDT INCLUDE...
  FRIENDSHIP...MAURY CITY...
  ALAMO...
  GADSDEN...

.LARGE HAIL IS LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY 
BUILDING AND STAY AWAY FROM WINDOWS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL
1-800-432-0875.

LAT...LON 3588 8941 3570 8938 3574 8892 3595 8921

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:45 AM CDT, 27 minutes earlier.

Area forecast discussion, May 26, 9:45 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
945 AM CDT SUN MAY 26 2002

A STATIONARY FRONT EXTENDS THROUGH THE MIDDLE OF THE CWFA JUST NORTH
OF A MKL-MEM LINE. UNCLEAR EXACTLY TO WHAT WILL HAPPEN TO THIS
BOUNDARY LATER TODAY. RUC TRIES TO DISSIPATE IT ENTIRELY BY 00Z
WHILE THE 12Z ETA MOVES IT N OF THE CWA. THIS MAY NOT BE TOO
SIGNIFICANT TO THE FCST ANYWAY...SINCE A COUPLE OF UPPER SHORTWAVES
WILL BE MORE DOMINATE IN PRODUCING CONSIDERABLE AMOUNTS OF CLOUDS
AND SCT SHWRS/TSTMS.

PLAN ON UPDATING THE FCST TO GO WITH MORE CLOUDS IN THE NRN 2/3RDS.
WILL CONSIDER MAKING ADJUSTMENTS TO OTHER PARAMETERS IF NEEDED.

.MEG...NONE.

SWC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:09 PM CDTFlash Flood WarningMEGCarroll81 min
May 26, 7:04 AM CDTFlash Flood WarningMEGChester116 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.